Vol. 152, No. 2, 1992

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 289: 1
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Vol. 282: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Multiple harmonic series

Mike Hoffman

Vol. 152 (1992), No. 2, 275–290
Abstract

We consider several identities involving the multiple harmonic series

    ∑       -----1-----,
n>n >⋅⋅⋅>n ≥1ni11ni22 ⋅⋅⋅nikk
1  2    k

which converge when the exponents ij are at least 1 and i1 > 1. There is a simple relation of these series with products of Riemann zeta functions (the case k = 1) when all the ij exceed 1. There are also two plausible identities concerning these series for integer exponents, which we call the sum and duality conjectures. Both generalize identities first proved by Euler. We give a partial proof of the duality conjecture, which coincides with the sum conjecture in one family of cases. We also prove all cases of the sum and duality conjectures when the sum of the exponents is at most 6.

Mathematical Subject Classification 2000
Primary: 11M06
Secondary: 40A05
Milestones
Received: 1 May 1990
Revised: 29 March 1991
Published: 1 February 1992
Authors
Mike Hoffman